MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MAXCORE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MAXCORE; BIOPSY INSTRUMENT
Model Number MC1810
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ultrasound guided lymph biopsy procedure, the tip of needle was allegedly broken.A coaxial needle was not used.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 06/2023).
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one maxcore disposable core biopsy instrument was returned for evaluation.On visual evaluation, the device appeared clean and the device was received in a condition where both the slides were in their initial positions.On further evaluation, the top slide was pulled back to examine the sample notch, the bent was noted to the sample notch and the bent was backwards.On dimensional observations, the bent was not within the specified limits.(i.E out of specification limit).Due to the nature of the complaint, functional evaluation was not conducted.Therefore, the investigation for the reported break is unconfirmed as there was no breakage identified to the device.However, the investigation of the identified needle bent is confirmed as the bent was noted and it was noted to be in the out of specification limit.A definitive root cause for the alleged break and identified needle bent could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 06/2023).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
MAXCORE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13647220
Report Number2020394-2022-00134
Device Sequence Number2304794
Product Code KNW
UDI-Device Identifier00801741084461
UDI-Public(01)00801741084461
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC1810
Device Catalogue NumberMC1810
Device Lot NumberREEU1262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer04/01/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown